Hail, Fergus
- When
- July 1, 1:59 PM MST
- Where
- Fergus County, 6 mi N of Hilger
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 47.337, -109.350
A severe thunderstorm dropped .75 inch diameter hail at Hilger 6N.
Severe thunderstorms developed over Fergus County during the afternoon hours of the 1st. Hail the size of ping-pong balls was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
Severe thunderstorms developed over Fergus County during the afternoon hours of the 1st. Hail the size of ping-pong balls was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 1, 1:48 PM MST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 248 PM MDT SUN JUL 1 2007 .DISCUSSION... TONIGHT THRU TUESDAY...SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE FORECAST THRU EARLY TUESDAY...TRANSITIONING TO WESTERLY THEREAFTER. RELATIVELY HIGH NEAR SURFACE MOISTURE AND DAYTIME HEATING WILL MAINTAIN ISOLATED SEVERE THUNDERSTORM THREAT ACROSS THE EXTREME EASTERN PLAINS THRU THIS EVENING. A WEAK UPPER LEVEL STORM SYSTEM WILL PASS OVER THE NORTHERN EXTENT OF THE AREA TOMORROW...WITH SOMEWHAT WINDY AND VERY DRY CONDITIONS OVER THE SOUTHWEST...AND ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE CANADIAN BORDER. LOW AFTERNOON RELATIVE HUMIDITY AND TEMPERATURES WELL ABOVE THE SEASONAL AVERAGE...COMBINED WITH GUSTY AFTERNOON WINDS...WILL CONTRIBUTE TO FIRE WEATHER CONCERNS...SEE FIRE WEATHER DISCUSSION FOR DETAILS. FOLLOWING THE TRANSITION TO ZONAL FLOW ON TUESDAY...SURFACE WINDS ARE EXPECTED TO INTENSIFY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. MUCH DRIER CONDITIONS WILL COINCIDE WITH THIS FLOW TRANSITION ALOFT AS WELL. ZUMPFE TUESDAY NIGHT THROUGH SUNDAY...UNSETTLED SOUTHWEST FLOW CONTINUES OVER THE AREA BUT HIGH PRESSURE IS CONTINUING TO BUILD OVER THE REGION. THE AIRMASS BECOMES SLIGHTLY UNSTABLE EACH AFTERNOON BUT STAYS QUITE DRY. THE RIDGE WILL BEGIN TO MOVE EAST OF THE AREA FRIDAY AND INSTABILITY WILL INCREASE DURING THE AFTERNOONS. TEMPS WILL REMAIN WILL ABOVE NORMALS WITH THE HIGHEST TEMPS THURSDAY...FRIDAY AND SATURDAY. ZELZER && .AVIATION... UPDATED 1745Z. SOUTHWEST FLOW ALOFT WILL CONTINUE OVER MONTANA THROUGH MONDAY. OCCASIONAL WEAK DISTURBANCES IN THE UPPER FLOW WILL INTERACT WITH AN UNSTABLE AIRMASS TO PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ACROSS THE FORECAST AREA. SMALL HAIL AND GUSTY WINDS ARE EXPECTED NEAR THE THUNDERSTORMS. VFR CONDITIONS WILL PREVAIL DURING THE NEXT 24 HOURS. MPJ && .FIRE WEATHER... VERY DRY AND WARM CONDITIONS WILL PREVAIL ACROSS SOUTHWEST MONTANA ON MONDAY ALONG WITH HIGH HAINES...DRY FUELS AND BREEZY CONDITIONS. HAVE COORDINATED WITH SURROUNDING WFOS AND THE NORTHERN ROCKIES GACC TO ISSUE A FIRE WEATHER WATCH FOR MUCH OF SOUTHWEST MONTANA. IN MY AREA OF RESPONSIBILITY THIS WILL INCLUDE FIRE WEATHER ZONE 118. THE LIKELIHOOD FOR CONVECTION DOES NOT LOOK ALL THAT HIGH FOR SOUTHWEST MONTANA...BUT THERE COULD BE ISOLATED LIGHTNING STRIKES OVER HIGHER TERRAIN DURING THE LATE AFTERNOON AND EVENING AS WELL. MPJ && .PRELIMINARY POINT TEMPS/POPS... GTF 57 90 59 89 / 20 10 20 0 CTB 53 85 56 86 / 20 20 30 0 HLN 59 92 59 92 / 20 10 10 0 BZN 54 91 55 90 / 20 10 10 0 WEY 42 83 45 85 / 10 10 10 0 DLN 51 88 53 87 / 10 0 0 0 HVR 58 94 60 93 / 20 20 30 0 LWT 58 90 58 88 / 30 20 20 0 && .TFX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR MTZ114-117-118. SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT THIS EVENING FOR MTZ050-051. && SHORT TERM...ZUMPFE LONG TERM...ZELZER FIRE WEATHER...MPJ AVIATION...MPJ WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 500 AM MDT SUN JUL 1 2007 MTZ008>015-044>055-021200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 500 AM MDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Great Falls radar (KTFX), 154 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
4 hail. Local standard time, as filed.
A severe thunderstorm dropped .75 inch diameter hail at Hilger 6N.
A severe thunderstorm dropped .75 inch diameter hail at Roy 8NE.
A severe thunderstorm dropped 1.5 inch diameter hail at Hilger 4NE.
A severe thunderstorm dropped 1 inch diameter hail at Valentine.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2007Every state in 2007This day in weather historyWarnings in Montana, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35847, 35848, 35849, 35850.